Volume 16, issue 3 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
On the nonexistence of certain branched covers

Pekka Pankka and Juan Souto

Geometry & Topology 16 (2012) 1321–1344
Bibliography
1 J W Alexander, Note on Riemann spaces, Bull. Amer. Math. Soc. 26 (1920) 370 MR1560318
2 I Berstein, A L Edmonds, The degree and branch set of a branched covering, Invent. Math. 45 (1978) 213 MR0474261
3 I Berstein, A L Edmonds, On the construction of branched coverings of low-dimensional manifolds, Trans. Amer. Math. Soc. 247 (1979) 87 MR517687
4 M Bonk, J Heinonen, Quasiregular mappings and cohomology, Acta Math. 186 (2001) 219 MR1846030
5 G E Bredon, Orientation in generalized manifolds and applications to the theory of transformation groups, Michigan Math. J. 7 (1960) 35 MR0116342
6 G E Bredon, Introduction to compact transformation groups, 46, Academic Press (1972) MR0413144
7 G E Bredon, Topology and geometry, 139, Springer (1997) MR1700700
8 A V Černavskiĭ, Finite-to-one open mappings of manifolds, Mat. Sb. 65 (107) (1964) 357 MR0172256
9 F Connolly, J F Davis, Q Khan, Topological rigidity and H1–negative involutions on tori arXiv:1102.2660
10 H B Duan, S C Wang, Non-zero degree maps between 2n–manifolds, Acta Math. Sin. (Engl. Ser.) 20 (2004) 1 MR2056551
11 A L Edmonds, Deformation of maps to branched coverings in dimension three, Math. Ann. 245 (1979) 273 MR553345
12 M Gromov, Hyperbolic manifolds, groups and actions, from: "Riemann surfaces and related topics : Proceedings of the 1978 Stony Brook Conference (State Univ. New York, 1978)" (editors I Kra, B Maskit), Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 183 MR624814
13 M Gromov, Metric structures for Riemannian and non-Riemannian spaces, 152, Birkhäuser (1999) MR1699320
14 A Hatcher, Algebraic topology, Cambridge Univ. Press (2002) MR1867354
15 H M Hilden, Three-fold branched coverings of S3, Amer. J. Math. 98 (1976) 989 MR0425968
16 U Hirsch, Über offene Abbildungen auf die 3–Sphäre, Math. Z. 140 (1974) 203 MR0362313
17 J F P Hudson, Piecewise linear topology, , Benjamin (1969) MR0248844
18 M Iori, R Piergallini, 4–Manifolds as covers of the 4–sphere branched over non-singular surfaces, Geom. Topol. 6 (2002) 393 MR1914574
19 J M Montesinos, Three-manifolds as 3–fold branched covers of S3, Quart. J. Math. Oxford Ser. 27 (1976) 85 MR0394630
20 R Piergallini, Four-manifolds as 4–fold branched covers of S4, Topology 34 (1995) 497 MR1341805
21 S Rickman, Existence of quasiregular mappings, from: "Holomorphic functions and moduli, Vol. I (Berkeley, CA, 1986)" (editors D Drasin, C J Earle, F W Gehring, I Kra, A Marden), Math. Sci. Res. Inst. Publ. 10, Springer (1988) 179 MR955819
22 S Rickman, Quasiregular mappings, 26, Springer (1993) MR1238941
23 S Rickman, Simply connected quasiregularly elliptic 4–manifolds, Ann. Acad. Sci. Fenn. Math. 31 (2006) 97 MR2210111
24 C P Rourke, B J Sanderson, Introduction to piecewise-linear topology, , Springer (1982) MR665919
25 J Väisälä, Discrete open mappings on manifolds, Ann. Acad. Sci. Fenn. Ser. A I No. 392 (1966) 10 MR0200928